kicking my @**

Discussion in 'Therapy and Medication' started by rwillson, Nov 28, 2007.

  1. rwillson

    rwillson Well-Known Member

    i don't what it is but lately my meds have been kicking my @**. i am either tired all the time, and i man tired (which at times i don't mind because i prefer to be asleep than awake feeling like hell), other times i am so awake and alert it isn't funny, almost manic, more hypomania which eventually slips into panic (i have been needing to take my xanax just go into public). finally i get depressed, real depressed...

    i am borderline, ADD and bipolar; rapid cycling, but i know one doesn't typically cycle this fast and the tired part as well as the panic is new, i freak out in public and i won't even go into driving at night. i started a few new meds back in september but i had been on them before and never experienced effects like these...

  2. Nessarose

    Nessarose Well-Known Member

    Wow. The first paragraph sounds a lot like me. When you're restless, maybe try jogging to get rid of some energy, or take anxiety medication to counter the effects of the other medications. Also, I've read that Vitamin B6 can help with medication-induced restlessness. As for the times feeling tired...again, maybe certain vitamins. I haven't looked into it much, because I like to sleep now as well.

    None of this probably helps, though. Sorry.

    I hope you're feeling better soon. Medications can be difficult.
    Last edited by a moderator: Nov 28, 2007
  3. WhyMeWhy

    WhyMeWhy Well-Known Member

    ADD? What category do your meds fall under? A stimulant is used to control ADHD for better concentration/focus(yeah doc I'm hyper already give me speed :rolleyes:). If you're on a stimulant = so awake/alert/panicy/freakin out... & really depressed/real tired = crashing from it.
    The bipolar meds.... my bro is bipolar takin Depakote which has drowsiness as a side-effect. His freakouts in public are so horrid he can't go anywhere unless he''s tranquilized heavily.
    Formerly on them but no such reaction? Stimulant or no, are you takin a higher dose this time? Only that would explain the new (side)effects(like needin xanax/cyclin faster/severe tiredness).

    This is the only explaination I have to offer.
    Last edited by a moderator: Nov 30, 2007
  4. VALIS

    VALIS Well-Known Member

    What are you taking? I don't think you mentioned.

    I don't know what your doctor has told you about bipolar disorder; I'm going to tell you what I know in case it helps. just so you know I am somewhat qualified to discuss medication as I have bipolar disorder and have studied psychology and neuroscience for some years...
    For bipolar there are several degrees of severity and cycling frequencies but two main divisions- Type I and Type II. Type one is tending to be manic, out of control, and crashing hard usually. Sometimes you can't convince these people to take meds because they like the feeling of mania (which it sounds like you don't) even though it doesn't work for their relatives and friends and can get them into trouble with reckless behavior and over-optimism. this is treated with valproate, i.e depakote, depakene, valproic acid sometimes in combination with an antidepressant but usually with an antipsychotic (from the sedated effects you're experiencing it sounds like you could be on one of these, such as seroquel maybe?)

    type II is what I am, which is tending towards depressive (in my case, untreated, I am basically catatonic and can't get out of bed). There can be ups but they are shorter in duration and can be less reckless and euphoric but more anxious, irritable, etc. If you have hypomanic tendencies but tend more towards the depressive I would recommend you ask for a different medication than a typical mood stabilizer like depakote or an old school drug like lithium. I take Lamictal which I absolutely cannot live without. They use it to treat epilepsy as well, which is odd, and they don't know exactly why it works for bipolar. I think they found out by accident. Its better for people with type II because it does not have a sedative effect at all- no weight gain, no sleepiness or sedative effect.

    I would be interested to know what they have you on, I have been on lots of different treatments for bipolar and know what its like to have the wrong combination.... hope you feel better.
  5. VALIS

    VALIS Well-Known Member

    If your cycles are increasing in frequency that's a good indicator that you're on the wrong meds; one of the main purposes of bipolar medication is to increase the time between cycles. oh, and the effects of medication can change with time as well as indicating a natural change occurring in your brain that is shown by the change in efficacy of the medication... the crappy part about being bipolar is that you have to watch your medication combo and probably end up changing multiple times over the course of your life, its that pain of the continuing internal battle. Lame.